Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2012, 9:03 PM CDT for Briscoe County, Hall County, Texas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 9:03 PM CDT (02:03 UTC)
- Expired
- Mar 18, 2012, 9:15 PM CDT
- In force
- 12 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 109 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS54 KLUB 190203
SVRLUB
TXC045-191-190215-
/O.NEW.KLUB.SV.W.0018.120319T0203Z-120319T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
903 PM CDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHEASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 915 PM CDT
* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRICE...OR 19 MILES WEST OF MEMPHIS...AND MOVING NORTHEAST AT 40
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3474 10048 3448 10080 3460 10102 3475 10110
3475 10048
TIME...MOT...LOC 0203Z 208DEG 35KT 3475 10087
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:26 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 18, 6:26 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 626 PM CDT SUN MAR 18 2012 .AVIATION... AVIATION WEATHER IMPACTS OVERNIGHT WILL BE DIFFICULT TO PREDICT... AND DEPENDENT ON PROSPECTS FOR MULTIPLE ROUNDS OF CONVECTION. A SECOND ROUND OF CONVECTION WILL APPROACH TERMINALS DURING THE NEXT 1-5 HOURS...ESPECIALLY NEAR...BUT LIKELY JUST SOUTHEAST OF THE KLBB TERMINAL. THIS AS A DRYLINE WILL RETREAT THROUGH THE KLBB TERMINAL SHORTLY. A THIRD ROUND MAY DEVELOP AFTER 06Z AND IMPACT THE EASTERN AREAS INCLUDING THE KCDS VICINITY THROUGH 10-12Z. && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN MAR 18 2012/ SHORT TERM... FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV LONG TERM... 12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION. HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW- END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO ADJUSTED THESE GRIDS ACCORDINGLY. FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO OTHER CHANGES TO THE EXTENDED FORECAST. JORDAN FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE. THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 55 29 53 34 / 20 10 0 20 20 TULIA 47 61 33 59 39 / 50 10 10 20 20 PLAINVIEW 48 62 34 59 39 / 60 10 10 20 20 LEVELLAND 47 60 36 58 39 / 40 10 10 20 20 LUBBOCK 51 63 37 59 39 / 50 10 10 20 20 DENVER CITY 47 59 35 57 41 / 20 10 10 20 20 BROWNFIELD 48 62 36 58 43 / 40 10 10 20 20 CHILDRESS 57 72 44 64 43 / 70 20 10 20 20 SPUR 55 68 45 62 45 / 70 20 10 20 20 ASPERMONT 58 72 49 66 44 / 60 30 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034-039-040. && 20
Hazardous weather outlook, Mar 18, 8:12 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT SUN MAR 18 2012 TXZ021>044-200115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 812 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE SEVERE THUNDERSTORMS ONGOING THIS EVENING ARE EXPECTED TO PERSIST THROUGHOUT TONIGHT OVER MUCH OF THE CENTRAL SOUTH PLAINS...THE EXTREME SOUTHEASTERN PANHANDLE...AND THE ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE EVENING ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TONIGHT/S SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.
In the hours before
Local storm report, Mar 18, 7:17 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
717 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST GRAHAM 33.15N 101.47W
03/18/2012 M73 MPH GARZA TX WEST TX MESONET
&&
EVENT NUMBER LUB1200125
LINDLEYLocal storm report, Mar 18, 7:42 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
742 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 3 E RANSOM CANYON 33.53N 101.63W
03/18/2012 E65 MPH LUBBOCK TX FIRE DEPT/RESCUE
ESTIMATED 65-75MPH
&&
EVENT NUMBER LUB1200126
LINDLEYLocal storm report, Mar 18, 8:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
804 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL FLOYDADA 33.98N 101.34W
03/18/2012 E1.00 INCH FLOYD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1200127
LINDLEYLocal storm report, Mar 18, 8:05 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL FLOYDADA 33.98N 101.34W
03/18/2012 E1.75 INCH FLOYD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1200128
LINDLEYSpecial weather statement, Mar 18, 8:25 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT SUN MAR 18 2012
TXZ036-042-190200-
CROSBY-GARZA-
825 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTH OF CROSBYTON...MOVING NORTHEAST AT
40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF
THIS STORM INCLUDE WHITE RIVER LAKE AND KALGARY.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3330 10148 3375 10138 3373 10104 3343 10105
3322 10128
TIME...MOT...LOC 0125Z 216DEG 34KT 3334 10133
AMP.22Local storm report, Mar 18, 8:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 7 ESE SILVERTON 34.43N 101.19W
03/18/2012 M66 MPH BRISCOE TX WEST TX MESONET
&&
EVENT NUMBER LUB1200129
LINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 65 min |
| Mar 18, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 30 min |
| Mar 18, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 59 min |
| Mar 18, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 41 min |
| Mar 18, 8:25 PM CDT | Special Weather Statement | LUB | Crosby | 35 min |
| Mar 18, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 15 min |
| Mar 18, 9:33 PM CDT | Special Weather Statement | LUB | Motley | 12 min |
| Mar 18, 9:52 PM CDT | Special Weather Statement | LUB | Motley | 23 min |
| Mar 18, 10:19 PM CDT | Special Weather Statement | LUB | Hockley, Terry, Yoakum | 26 min |
| Mar 18, 10:26 PM CDT | Special Weather Statement | LUB | Childress | 34 min |
| Mar 18, 10:32 PM CDT | Special Weather Statement | LUB | Childress | 28 min |
| Mar 18, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry, Yoakum | 58 min |
| Mar 18, 10:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Mar 18, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| Mar 18, 11:09 PM CDT | Tornado Warning | LUB | Hockley, Terry | 21 min |
| Mar 18, 11:14 PM CDT | Special Weather Statement | LUB | Swisher | 31 min |
| Mar 18, 11:20 PM CDT | Special Weather Statement | LUB | Hale | 25 min |
| Mar 18, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 61 min |
| Mar 18, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 60 min |
| Mar 19, 12:30 AM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 60 min |
| Mar 19, 1:27 AM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 2 more | 33 min |
| Mar 19, 1:37 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 53 min |
| Mar 19, 2:08 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 52 min |
| Mar 19, 3:00 AM CDT | Special Weather Statement | LUB | Childress, Cottle, Dickens, Garza, Kent, King and 1 more | 30 min |
| Mar 19, 3:36 AM CDT | Special Weather Statement | LUB | Cottle, Dickens, Kent, King, Motley, Stonewall | 39 min |
| Mar 19, 4:20 AM CDT | Special Weather Statement | LUB | Dickens, Kent, King | 40 min |
| Mar 19, 3:35 PM CDT | Special Weather Statement | LUB | Cochran | 25 min |
| Mar 19, 3:52 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 23 min |
| Mar 19, 4:15 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 30 min |
| Mar 19, 4:47 PM CDT | Special Weather Statement | LUB | Hale | 28 min |
| Mar 19, 5:53 PM CDT | Special Weather Statement | LUB | Bailey | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.